MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS FREE PSA; PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS

ROCHE DIAGNOSTICS ELECSYS FREE PSA; PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS
Catalog Number 08828610190
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter questioned a result for 1 patient sample tested for elecsys free psa (free psa) on a cobas e 801 analytical unit.The free psa result was 0.49 ug/l.The total psa result from the e801 analyzer was 0.07 ug/l.On (b)(6)2023 the total psa result from a competitor method was <0.10 ug/l.The customer suspects an interference.
 
Additional Manufacturer Narrative
The e801 analyzer serial number was (b)(6).The competitor method was the abbott architect.
 
Additional Manufacturer Narrative
The sample was received for investigation.The customer's results were confirmed during the investigation.The sample was further investigated and no interference was identified for the free psa assay.An interference affecting the total psa assay was identified.Product labeling for total psa states: "it is known that in rare cases psa isoforms do exist which may be measured differently by different psa tests.Findings of this kind have occasionally been reported for psa tests from various manufacturers.For diagnostic purposes, the results should always be assessed in conjunction with the patient¿s medical history, clinical examination and other findings." the presence of a seldom psa-isoform that cannot be completely detected by the usage of the standard total psa elecsys assay caused the low total psa result.The free psa result is considered to be correct.The investigation did not identify a product problem.

Brand Name
ELECSYS FREE PSA
Common Device Name
PROSTATE-SPECIFIC ANTIGEN (PSA) FOR MANAGEMENT OF PROSTATE CANCERS
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key18138874
Report Number1823260-2023-03610
Device Sequence Number6588209
Product Code LTJ
UDI-Device Identifier07613336166628
UDI-Public07613336166628
Combination Product (Y/N)Y
Initial Reporter CountryFR
PMA/510(K) Number
P000027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number08828610190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2023
Supplement Date Received by Manufacturer12/19/2023
Initial Report FDA Received Date11/15/2023
Supplement Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexMale